Acute pancreatitis with antipsychotic treatment is rare but sometimes causes a fatal adverse effect. Most cases of acute pancreatitis due to atypical antipsychotic agents are reported to occur within six months of starting antipsychotic administration. Acute pancreatitis caused by risperidone is rare. The patient had a high fever, stomachache and vomiting. The results of the abdominal computed tomograhpy scan were negative. The results of the abdominal ultrasonography were positive for gallstones in gallbladder and distention of the common bile duct. She had been fasting and received antibiotic intravenous injections. Amylase and lipase titers were high. After risperidone discontinuation, both the levels of the amylase and the lipase were gradually decreased. Three months later, the patient still maintains a good clinical balance. Although atypical antipsychotic-induced pancreatitis has been reported in conjunction with hyperglycemia, the pathophysiologic mechanism of these adverse events remains unclear. This case got pancreatitis 6 month after risperidone treatment. Using the antipsychotic agents, it is necessary to monitor pancreas function.
Keywords: Aripiprazole; Pancreatitis; Risperidone; Schizophrenia.